MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number GSX0030A
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 05/13/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the physician selected a 30mm gore® cardioform septal occluder to close a long tunnel (11mm tunnel) patent foramen ovale.The physician gained access across defect without any complications.Wire was placed in the left upper pulmonary vein.During deployment the physician noted feeling resistance.Echocardiography showed the device was still in the long tunnel.The device was recaptured and repositioned.During the second deployment attempt the left disc formed completely.However, during deployment of the right disc, it prolapsed in a lao/cran position.The right disc was then recaptured, rotated posteriorly and redeployed.A third deployment attempt was performed by pulling the left disc back onto the septum showing adequate cupping followed by full deployment of the right disc.At this time, the right disc appeared flush with the septum and diameter was similar to left disc.The device was then locked and released.Subsequent evaluation with ice imaging identified a pericardial effusion measuring approximately 8 mm.The patient remained in normal sinus rhythm with blood pressure at 112/60 mmhg but became diaphoretic.A pericardiocentesis was performed, with approximately 400cc of fluid drained.The effusion decreased following drainage, protamine was given and patient was transferred to ccu in stable condition (alert and oriented).Follow up later the same day indicated the patient was doing well.Pericardial drains showed a total output of 50cc.Repeat echocardiography showed no recurrent effusion.Patient is planned for discharge the following day ((b)(6) 2026).
 
Additional Manufacturer Narrative
The gore® cardioform septal occluder instructions for use includes but is not limited to the following potential device or procedure-related adverse events associated with the use of the occluder: pericardial effusion requiring drainage.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® CARDIOFORM SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
KENDRICK PEAK MPD B/P
4250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
alexandrea holtsoi
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key25257572
Report Number2017233-2026-07545
Device Sequence Number10511600
Product Code MLV
UDI-Device Identifier00733132631032
UDI-Public(01)00733132631032(17)271216
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberGSX0030A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2026
Initial Report FDA Received Date05/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age51 YR
Patient SexMale
Patient Weight99 KG